Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 58, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 11, 2008, 12:03 AM MDT for 5 counties in New Mexico. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2008, 12:03 AM MDT (06:03 UTC)
- Expired
- Aug 11, 2008, 2:00 AM MDT
- In force
- 117 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chaves County, NM, De Baca County, NM, Guadalupe County, NM, Lincoln County, NM, Torrance County, NM
The radar
The Cannon AFB radar (KFDX), 136 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 11:18 PM MDT, 45 minutes earlier.
Area forecast discussion, Aug 10, 11:18 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1118 PM MDT SUN AUG 10 2008 .UPDATE... WILL EXTEND THE FLASH FLOOD WATCH UNTIL 4AM FOR AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN....WILL LET AREAS WEST EXPIRE. UPDATES OUT SHORTLY. 34 && .PREV DISCUSSION...946 PM MDT SUN AUG 10 2008... WILL KEEP FLASH FLOOD WATCH GOING UNTIL MIDNIGHT...BUT DID TRIM BACK POPS ACROSS THE NORTHEAST AND WESTERN PORTIONS OF THE STATE. COMPLEX OF STORMS ACROSS THE EAST CENTRAL PORTIONS OF THE STATE WILL CONTINUE MOVING SOUTHEAST. IR SATELLITE SHOWS CLOUD TOPS SLOWLY WARMING...THUS RAIN RATES MAY NOT BE QUITE AS HIGH. OTHERWISE...JUST MINOR TWEAKS TO REFLECT CURRENT TRENDS. UPDATES OUT SHORTLY. 34 .PREV DISCUSSION...301 PM MDT SUN AUG 10 2008... FLASH FLOOD WATCH REMAINS IN EFFECT CENTRAL AND EAST AS A BACK DOOR COLD FRONT MOVING THROUGH THE AREA INTERACTS WITH ABUNDANT MOISTURE ALREADY IN PLACE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FAVOR THE NORTHERN MOUNTAINS...AS WELL AS THE NORTHEAST AND EAST CENTRAL PLAINS THIS EVENING...THEN THE FOCUS FOR CONVECTION WILL LINGER ALONG THE TEXAS BORDER LATE TONIGHT. ALSO THIS EVENING...THE FRONT WILL PUSH INTO THE RIO GRANDE VALLEY WITH A 20 TO 30 MPH EAST WIND...WHICH WILL GUST TO AROUND 40 MPH BELOW CANYONS. CONVECTION WILL TAME DOWN A BIT DURING THE FIRST HALF OF THE WORK WEEK AS THE MID LEVEL HIGH PRESSURE CENTER OVER SE AZ TODAY WILL MIGRATE TO EAST CENTRAL AZ THURSDAY...THEN TO NV FRIDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS OVER THE GREAT PLAINS STATES. SHOWERS AND STORMS...MAINLY ISOLATED TO SCATTERED...WILL FAVOR THE VICINITY OF THE MOUNTAINS UNTIL THURSDAY...WHEN THE STRONG UPPER LOW TO THE EAST WILL DRIVE ANOTHER BACK DOOR COLD FRONT THROUGH THE STATE. THIS FRONT WILL AGAIN TRIGGER INCREASED CONVECTION CENTRAL AND EAST THROUGH FRIDAY. 44 .AVIATION... A COLD FRONT ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS WILL FOCUS WIDESPREAD SHOWERS AND STORMS WITH LOCAL MVFR/IFR CONDITIONS WITH AREAS OF HEAVY RAIN. ISOLATED SHOWERS AND STORMS WILL FIRE ACROSS THE WEST AS WELL WITH LESS RAIN BUT A GREATER CHANCE OF STRONG AND GUSTY OUTFLOWS. AREAS OF MVFR/IFR DUE TO FOG AND LOW CLOUDS ARE POSSIBLE IN THE HIGHER TERRAIN AND EASTERN PLAINS TONIGHT FROM SATURATED LOW LEVELS. MODERATE EAST CANYON WIND TONIGHT INTO THE CENTRAL VALLEYS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. CHJ .FIRE WEATHER... WIDESPREAD SHOWERS AND STORMS EAST OF THE CENTRAL VALLEYS WILL PRODUCE WETTING RAINS THROUGH TONIGHT. WESTERLY WINDS OVER THE NW PLATEAU AND WESTERN MTNS WILL DRY OUT THE CONDITIONS THIS EVENING ...ALTHOUGH STORMS ARE STILL POSSIBLE. THE DRYING TREND WILL PUSH EAST MONDAY AND TUESDAY WITH A DOWNTICK IN OVERALL STORM COVERAGE... EXCEPT PERHAPS THE FAR NE PLAINS. HUMIDITY RECOVERIES WILL STILL RANGE GOOD TO EXCELLENT IN THIS PATTERN. MINIMUM RH VALUES WILL BEGIN TO RANGE FROM AROUND 20 PERCENT IN THE NW PLATEAU TO THE 30S IN THE SOUTHEAST. ANOTHER COLD FRONT WILL SLIDE DOWN THE EASTERN PLAINS FRIDAY PROVIDING ANOTHER FOCUS FOR WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT INTO THE WEEKEND. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...NMZ002>007-009>013-015>021-026. && 34
Hazardous weather outlook, Aug 10, 6:09 AM MDT, 17 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 609 AM MDT SUN AUG 10 2008 NMZ001>021-026-111215- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 609 AM MDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY OVER MUCH OF NEW MEXICO. IN PARTICULAR...STRONG THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED OVER NORTHEAST...NORTH CENTRAL AND CENTRAL NEW MEXICO...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT THE WEEK OVER MUCH OF NEW MEXICO...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. THE MAIN FOCUS FOR HEAVY RAINFALL WILL BE OVER MOUNTAINOUS TERRAIN AND ADJACENT PLAINS AND VALLEYS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE NATIONAL WEATHER SERVICE OR THEIR LOCAL LAW ENFORCEMENT TO REPORT FLASH FLOODING. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 01
In the hours before
Local storm report, Aug 10, 8:07 PM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
807 PM MDT SUN AUG 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 10 E MILNESAND 33.64N 103.17W
08/10/2008 E1.00 INCH ROOSEVELT NM TRAINED SPOTTER
0629 PM TSTM WND GST LOGAN 35.36N 103.44W
08/10/2008 E60.00 MPH QUAY NM CO-OP OBSERVER
0803 PM TSTM WND GST HOUSE 34.65N 103.90W
08/10/2008 E60.00 MPH QUAY NM TRAINED SPOTTER
&&
34Special weather statement, Aug 10, 8:17 PM MDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 817 PM MDT SUN AUG 10 2008 NMZ009-110245- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 817 PM MDT SUN AUG 10 2008 ...LINE OF GUSTY WINDS MOVING INTO THE ALBUQUERQUE METRO AREA... AT 813 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING THUNDERSTORMS ALONG AN OUTFLOW BOUNDARY MOVING INTO THE ALBUQUERQUE METRO AREA...CAPABLE OF PRODUCING WINDS UP TO 55 MPH ALONG A LINE EXTENDING FROM 5 MILES WEST OF RIO RANCHO TO CENTRAL ALBUQUERQUE. MOVEMENT WAS SOUTHWEST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BERNALILLO...RIO RANCHO AND ALBUQUERQUE. THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Local storm report, Aug 10, 9:40 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
940 PM MDT SUN AUG 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG HOUSE 34.65N 103.90W
08/10/2008 QUAY NM TRAINED SPOTTER
4 INCH DIAMETER TREE LIMBS DOWNED.
&&
34Special weather statement, Aug 10, 11:13 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1113 PM MDT SUN AUG 10 2008 NMZ016-019-110545- CHAVES COUNTY PLAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- 1113 PM MDT SUN AUG 10 2008 ...STRONG THUNDERSTORM MOVING OVER WEST CENTRAL CHAVES COUNTY... AT 1109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 19 MILES NORTHWEST OF ROSWELL. MOVEMENT WAS SOUTHEAST AT 14 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BITTER LAKE WILDLIFE REFUGE...HIGHWAY 285 AS WELL AS THE NORTHERN PARTS OF THE ROSWELL. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:29 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 46 min |
| Aug 10, 6:54 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 51 min |
| Aug 10, 7:12 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 48 min |
| Aug 10, 7:40 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay | 95 min |
| Aug 10, 7:48 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay, Roosevelt | 57 min |
| Aug 10, 8:09 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 47 min |
| Aug 10, 10:36 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 84 min |
| Aug 10, 10:43 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Torrance | 77 min |
| Aug 10, 11:50 PM MDT | Flash Flood Warning | ABQ | Chaves, Lincoln | 115 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.